(+977) 4110791, 01-4110761 info@opl.com.np
OMflam
Generic Name:                     Ibuprofen and Paracetamol
Composition:                       Omflam Tablets
Each uncoated tablet contains Ibuprofen 400 mg and Paracetamol 325 mg
  Omflam Suspension
Each 5 ml contains Ibuprofen 100 mg and Paracetamol 125 mg
Presentation:                      Omflam Tablets  
Available in the pack size as 10 tablets X 30 blisters
  Omflam Suspension
Available in 60 ml bottle with a measuring cap

 

What is Omflam and what is it used for?

Omflam contains combination of Ibuprofen and Paracetamol. It is available in tablet and suspension form. . It is an effective painkiller and is prescribed in higher doses to relieve inflammation, swelling and stiffness.

 

It is used for the temporary relief of mild to moderate pain associated with migraine, headache, backache, period pain, dental pain, rheumatic and muscular pain, pain of non-serious arthritis, cold and flu symptoms, sore throat and fever.

 

How does it work?

Ibuprofen belongs to a group of medicines known as non-steroidal anti-inflammatory drugs (NSAIDs). NSAIDs work by reducing pain, reducing swelling and lowering high temperatures. Paracetamol is an analgesic which works in a different way from ibuprofen to relieve pain and fever.

 

How to take Omflam?

Adult: 1 tablet Omflam 3-4 times daily.

Child: 1 dose of Omflam suspension three times a day or as required.

  • For oral and short-term use only. Leave at least 6 hours between doses.
  • If one dose not control symptoms, then a maximum of 2 doses may be taken up to three times a day. Do not take more than six tablets in any 24 hour period (equivalent to 3000mg paracetamol, 1200mg ibuprofen a day)

 

What if you miss a dose?

Do not take a double dose to make up for a forgotten dose. If you forget to take a dose

take it as soon as you remember it and then take the next dose at least 6 hours later.

                                                                                             

What to do in case of overdose?

Immediate medical advice should be sought in the event of an overdose, even if you feel well, because of the risk of delayed, serious liver damage.

What do you need to know before you take Omflam?

Do not take Omflam if you:

  • are hypersensitive to ibuprofen and paracetamol or any excipients of the products.
  • are already taking any other paracetamol containing product.
  • are taking any other pain relieving products including ibuprofen, high dose aspirin (above 75mg per day) or other non-steroidal anti-inflammatory drugs (NSAIDs) including cyclo-oxygenase-2 (COX-2) specific inhibitor
  • are allergic to aspirin or other NSAID painkillers
  • have or ever had an ulcer or bleeding in your stomach or duodenum (small bowel)
  • have blood clotting (coagulation) disorder
  • suffer from heart, liver or kidney failure
  • are in the last 3 months of pregnancy

 

Warning and Precautions

  • Elderly
  • Asthma or have suffered from asthma
  • Kidney, heart, liver or bowel problems
  • Systemic Lupus Erythematosus (SLE)
  • Gastrointestinal disorders or chronic inflammatory bowel disease (e.g. ulcerative colitis, Crohn’s disease)
  • 6 months of pregnancy or are breastfeeding
  • Heart attack or stroke

 

Omflam and other medications

Inform your doctor if you are taking any other medications.

 

Pregnancy and breast-feeding

Ask your doctor or pharmacist for advice before taking any medicine. Do not take if you are in the last 3 months of your pregnancy. Take special care if you are in the first 6 months of pregnancy and are breastfeeding.

 

This medication may make it more difficult to become pregnant. Ibuprofen belongs to a group of medicines which may impair fertility in women. This is reversible on stopping the

medicine. You should inform your doctor if you are planning to become pregnant or if you have problems becoming pregnant.

 

Driving and using machines

This medication is unlikely to affect driving.

 

What are the possible side effects?

  • Dyspepsia, heart burn, GI bleeding, rash, asthmatic attacks, thrombocytopenia, drug induced ulcer, drowsiness, hepatic necrosis, renal papillary necrosis, vision disturbances & disorientation; rarely nausea & vomiting can occur.

 

 

STOP TAKING the medicine and tell your doctor if you experience:

  • Heartburn, indigestion
  • Signs of intestinal bleeding (severe stomach pain, vomiting blood or liquid with what looks like coffee granules, blood in the stools/motions, black tarry stools)
  • Signs of Inflammation of the brain lining such as: stiff neck, headache, feeling or being sick, fever or feeling disorientated
  • Signs of a severe allergic reaction (swelling of the face, tongue or throat, difficulty breathing or worsening of asthma).

Mechanism of action:

The main mechanism of action of ibuprofen is the non-selective, reversible inhibition of the cyclooxygenase enzymes COX-1 and COX-2 enzymes.. The mode of action of ibuprofen is thought to mainly arise from the inhibition of synthesis of prostaglandins (PGE2). In addition, ibuprofen scavenges HO. radical, .NO and ONOO – and can potentiate or inhibit nitric oxide formation through its effects on nitric oxide synthase (NOS) isoforms.

 

Unlike other NSAIDs, paracetamol does not to inhibit the function of any cyclooxygenase (COX) enzyme outside the central nervous system, and this appears to be the reason why it is not useful as an anti-inflammatory. It does appear to selectively inhibit COX activities in the brain, which may contribute to its ability to treat fever and pain.

 

The combination of ibuprofen and paracetamol, therefore, shows a combined effect in relieving pain and reducing fever and inflammation.

 

Drug Interactions

Do not take Omflam with:

  • other paracetamol containing products
  • other NSAID containing products such as aspirin, ibuprofen.

 

Special care is required as some medicines may interact with Omflam, for example:

  • corticosteroid tablets
  • antibiotics (e.g. chloramphenicol or quinolones)
  • anti sickness medicines (e.g. metoclopramide, domperidone)
  • heart stimulants (e.g. glycosides)
  • medicines for high cholesterol (e.g. cholestyramine)
  • diuretics (to help you pass water)
  • medicines to suppress the immune system (e.g. methotrexate, ciclosporine, tacrolimus)
  • medicines for mania or depression (e.g. lithium or SSRI’s)
  • mifepristone (for pregnancy termination)
x